Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 17, 2000, 2:53 PM MDT for Chaves County, New Mexico. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 17, 2000, 2:53 PM MDT (20:53 UTC)
- Expired
- Oct 17, 2000, 4:00 PM MDT
- In force
- 67 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chaves County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 3:20 PM MDT | Hail 0.75 | Roswell, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 172055 SVRABQ NMC005-172200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 253 PM MDT TUE OCT 17 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 400 PM MDT * AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF ROSWELL...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER ROSWELL AT 315 PM MDT NEAR MIDWAY AT 320 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND L=IGHTNING. LAT...LON 3357 10480 3319 10480 3323 10399 3366 10402
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 9:52 AM MDT, 5 hours 1 minute earlier.
Area forecast discussion, Oct 17, 9:52 AM MDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 952 AM MDT TUE OCT 17 2000 MODEL DATA JUST OOZING IN. APPEARS CURRENT FCSTS HAVE GOOD HANDLE ON 1ST PD. CHANGES WILL CONSIST OF REMOVING MORNING WORDING AND UPPING POPS A BIT SCNTL MTNS AND SE. ADEQUATE SUNSHINE AND COLD POOL AT 5H SAGGING SWD FROM CENTRAL NM SUPPORTS MENTION OF ISOLD SVR(MAINLY FOR HAIL) IN SERN CRNR. MJF .ABQ...NONE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 6:44 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
| Oct 16, 7:27 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 48 min |
| Oct 16, 8:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 45 min |
| Oct 16, 8:33 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 57 min |
| Oct 16, 9:20 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.